Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 45, NWS Jackson, KY

June 8, 20154 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 8, 2015, 5:52 PM EDT for 4 counties in Kentucky. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2015, 5:52 PM EDT (21:52 UTC)
Expired
Jun 8, 2015, 6:30 PM EDT
In force
38 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Elliott County, KY, Johnson County, KY, Magoffin County, KY, Morgan County, KY

The radar

The Jackson,KY radar (KJKL), 56 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 5:56 PM EDTTSTM WND DMGWest Liberty, KYLARGE TREE LIMB AND SMALL DEBRIS DOWN IN WEST LIBERTY. RELAYED THROUGH SOCIAL MEDIA.
Jun 8, 6:26 PM EDTTSTM WND DMG7 Nnw Paintsville, KYTREE BLOWN DOWN IN SITKA ON ROUTE 201

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1344 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

288 
WUUS53 KJKL 082152
SVRJKL
KYC063-115-153-175-082230-
/O.NEW.KJKL.SV.W.0045.150608T2152Z-150608T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
552 PM EDT MON JUN 8 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JOHNSON COUNTY IN NORTHEASTERN KENTUCKY...
  NORTHEASTERN MORGAN COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHERN ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  NORTH CENTRAL MAGOFFIN COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 630 PM EDT

* AT 552 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ELAMTON...OR
  NEAR WEST LIBERTY...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PAINTSVILLE...WEST LIBERTY...SANDY HOOK...GORDON FORD...WILLIAMS...
  WHITE OAK...CROCKETT...GRAYFOX...ELNA...KERZ...OFFUTT...MIMA...
  QUOD...WRIGLEY...EVER...RELIEF...LITTLE SANDY...LENOX...NIPPA AND
  PLUTARCH.

THIS INCLUDES U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS
9 AND 16.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3809 8293 3805 8295 3803 8300 3800 8302
      3798 8302 3800 8296 3800 8293 3796 8282
      3789 8268 3788 8264 3787 8263 3785 8267
      3783 8326 3808 8330 3811 8291
TIME...MOT...LOC 2152Z 261DEG 40KT 3793 8319 

HAIL...0.75IN
WIND...60MPH

$$

GREIF
4 follow-up statements
993 
WWUS53 KJKL 082202
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
602 PM EDT MON JUN 8 2015

KYC063-115-153-175-082230-
/O.CON.KJKL.SV.W.0045.000000T0000Z-150608T2230Z/
JOHNSON KY-MORGAN KY-ELLIOTT KY-MAGOFFIN KY-
602 PM EDT MON JUN 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHERN JOHNSON...EAST CENTRAL MORGAN...SOUTHEASTERN ELLIOTT AND
NORTH CENTRAL MAGOFFIN COUNTIES...

AT 602 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MIMA...OR 10
MILES SOUTH OF SANDY HOOK...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...SANDY HOOK...ORIENT...CISCO...CROCKETT...GRAYFOX...
ELNA...KERZ...OFFUTT...GILLEM BRANCH...MIMA...QUOD...EVER...RELIEF...
LOGVILLE...NIPPA...PLUTARCH...STAMBAUGH...CHANDLERVILLE AND FLAT
FORK.

THIS INCLUDES U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS
9 AND 16.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3783 8313 3809 8314 3811 8291 3809 8293
      3805 8295 3803 8300 3800 8302 3798 8302
      3800 8296 3800 8293 3796 8282 3789 8268
      3788 8264 3787 8263 3785 8267
TIME...MOT...LOC 2202Z 261DEG 40KT 3795 8305 

HAIL...<.75IN
WIND...60MPH

$$

GREIF
661 
WWUS53 KJKL 082210
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
610 PM EDT MON JUN 8 2015

KYC063-115-153-175-082230-
/O.CON.KJKL.SV.W.0045.000000T0000Z-150608T2230Z/
JOHNSON KY-MORGAN KY-ELLIOTT KY-MAGOFFIN KY-
610 PM EDT MON JUN 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHERN JOHNSON...EAST CENTRAL MORGAN...SOUTHEASTERN ELLIOTT AND
NORTH CENTRAL MAGOFFIN COUNTIES...

AT 609 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BARNROCK...OR
NEAR BLAINE...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...SANDY HOOK...ORIENT...CISCO...CROCKETT...GRAYFOX...
ELNA...KERZ...OFFUTT...GILLEM BRANCH...MIMA...QUOD...EVER...RELIEF...
LOGVILLE...NIPPA...PLUTARCH...STAMBAUGH...CHANDLERVILLE AND FLAT
FORK.

THIS INCLUDES U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS
9 AND 16.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3783 8313 3809 8314 3811 8291 3809 8293
      3805 8295 3803 8300 3800 8302 3798 8302
      3800 8296 3800 8293 3796 8282 3789 8268
      3788 8264 3787 8263 3785 8267
TIME...MOT...LOC 2209Z 261DEG 40KT 3796 8294 

HAIL...<.75IN
WIND...60MPH

$$

AR
192 
WWUS53 KJKL 082214
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
614 PM EDT MON JUN 8 2015

KYC063-153-175-082224-
/O.CAN.KJKL.SV.W.0045.000000T0000Z-150608T2230Z/
MORGAN KY-ELLIOTT KY-MAGOFFIN KY-
614 PM EDT MON JUN 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MORGAN...
SOUTHEASTERN ELLIOTT AND NORTH CENTRAL MAGOFFIN COUNTIES IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3785 8268 3784 8293 3784 8299 3799 8290
      3796 8282 3789 8268 3788 8265 3787 8263
TIME...MOT...LOC 2214Z 261DEG 40KT 3797 8287 

$$

KYC115-082230-
/O.CON.KJKL.SV.W.0045.000000T0000Z-150608T2230Z/
JOHNSON KY-
614 PM EDT MON JUN 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHERN JOHNSON COUNTY...

AT 614 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WINIFRED...OR
NEAR BLAINE...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...FLATGAP...WINIFRED...WITTENSVILLE...KERZ...CHESTNUT...
OFFUTT...SIP...NIPPA...GALEN...STAMBAUGH...CHANDLERVILLE...RIVER...
BARNROCK...HARGIS AND WHITEHOUSE.

THIS INCLUDES U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS
9 AND 16.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3785 8268 3784 8293 3784 8299 3799 8290
      3796 8282 3789 8268 3788 8265 3787 8263
TIME...MOT...LOC 2214Z 261DEG 40KT 3797 8287 

HAIL...<.75IN
WIND...60MPH

$$

GREIF
325 
WWUS53 KJKL 082227
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
627 PM EDT MON JUN 8 2015

KYC115-082237-
/O.EXP.KJKL.SV.W.0045.000000T0000Z-150608T2230Z/
JOHNSON KY-
627 PM EDT MON JUN 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JOHNSON COUNTY WILL
EXPIRE AT 630 PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED 
BELOW SEVERE LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3785 8268 3784 8293 3784 8299 3799 8290
      3796 8282 3789 8268 3788 8265 3787 8263
TIME...MOT...LOC 2224Z 261DEG 40KT 3797 8287 

$$

AR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:51 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Jun 8, 3:51 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
351 PM EDT MON JUN 8 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 350 PM EDT MON JUN 8 2015

SURFACE ANALYSIS AS OF 19Z SHOWS A LINE OF SHOWERS AND
THUNDERSTORMS CONTINUING TO TRACK EAST INTO SOUTHEASTERN
KENTUCKY. SOME STORMS ALONG THIS LINE HAVE BEEN MARGINALLY SEVERE
WITH SOME GUSTS AROUND 40 MPH. HAVE ADJUSTED POPS FOR THE FIRST
LINE OF STORMS AND THEN HI RES MODELS HAVE A SECOND LINE OF STORMS
MOVING THROUGH LATER THIS EVENING. BASED UPON TRENDS...IT SEEMS
THIS EARLIER LINE HAS REAPED A BUNCH OF THE AVAILABLE INSTABILITY
AND THIS WILL LIKELY LIMIT THE THREAT OF SEVERE WEATHER LATER.
HENCE A SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT THROUGH
00Z.

WITH A BIT OF CLEARING TONIGHT...SOME FOG DEVELOPMENT IS EXPECTED
AND HAVE PUT THIS INTO THE FORECAST. THE NAM AND HRRR WOULD
SUGGEST THE FRONT MOVING THROUGH BY 06Z TONIGHT AND THEN NEARLY
WASHING OUT ALONG THE VA AND TN BORDER. THIS WILL BRING AN END TO
PRECIP OVER THE AREA SHORTLY AFTER 06Z TONIGHT. HOWEVER...THE
BOUNDARY WILL STAY IN PLACE THROUGH TOMORROW AFTERNOON AND BECOME
AN AREA FOR THUNDERSTORM DEVELOPMENT FOR TUESDAY AFTERNOON WITH A
SLIGHT CHANCE EXPECTED.

FOR TUESDAY NIGHT...THE FRONT BECOMES WASHED OUT ENOUGH AND SLIDES
FAR ENOUGH SOUTH THAT ENOUGH CLEARING WILL TAKE PLACE FOR ANOTHER
NIGHT OF FOG DEVELOPMENT WHICH MAY BE DENSE IN SOME OF THE DEEPER
VALLEYS.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 310 PM EDT MON JUN 8 2015

THE MODELS ARE GENERALLY IN GOOD AGREEMENT ALOFT THROUGH THE
EXTENDED. THEY ALL DEPICT A RETREAT OF THE EASTERN TROUGH FROM THE
TENNESSEE VALLEY ON WEDNESDAY. THIS WILL RESULT IN RISING HEIGHTS
THROUGH THE SOUTHEAST PORTION OF THE COUNTRY AS A RATHER
UNREMARKABLE RIDGE GRADUALLY BUILDS THROUGH THE REST OF THE WEEK AND
INTO THE WEEKEND. THIS WILL ALSO SERVE TO KEEP THE MORE ORGANIZED
CLUSTERS OF ENERGY WELL NORTH OF KENTUCKY WHILE OTHER WEAK BATCHES
SLIP THROUGH THE NORTHERN HALF OF THE RIDGE - INTO THE SOUTHERN OHIO
VALLEY. LATE IN THE PERIOD...INTO SUNDAY...A NORTHERN STREAM
TROUGH...STRONGEST IN THE 12Z ECMWF...WILL BRUSH PAST THE STATE AND
SOME BETTER ENERGY CLUSTERS MAY MAKE IT CLOSE ENOUGH TO EAST
KENTUCKY TO HAVE AN IMPACT FOR THE LATTER PART OF THE WEEKEND. IN
THE WAKE OF THIS NORTHERN WAVE...THE SOUTHEAST RIDGE WOULD THEN
FURTHER BUILD OVER THE AREA BUT LIKELY NOT OF SUFFICIENT STRENGTH TO
SHUT DOWN ANY CONVECTION BENEATH IT. GIVEN THE BROAD MODEL
AGREEMENT...A BLENDED SOLUTION APPEARS REASONABLE.

SENSIBLE WEATHER WILL FEATURE A COLD FRONT DISSIPATING WELL SOUTH OF
KENTUCKY AT MID WEEK WHILE A DRIER AIR MASS AND RATHER WEAK SFC HIGH
PRESSURE WILL KEEP MOST OF THE ACTIVITY AT BAY THROUGH FRIDAY
MORNING. HOWEVER...IT DOES APPEAR THAT ENOUGH RETURN FLOW MOISTURE
AND HEAT WILL SEEP INTO THE AREA FOR FRIDAY TO ALLOW FOR SOME AIR
MASS CONVECTION BY AFTERNOON. THE DIURNAL CYCLE WILL THEN DOMINATE
THROUGH THE BULK OF THE WEEKEND AS ANY SYNOPTIC SYSTEMS STAY TO THE
NORTH OF THE AREA. THAT MAY CHANGE LATER SUNDAY...THOUGH...AS A COLD
FRONT TRIES TO SLIP CLOSE ENOUGH TO OUR NORTHERN BORDER TO HAVE AN
IMPACT. THIS BOUNDARY THEN LINGERS NEARBY...LIKELY HELPING TO
TRIGGER CONVECTION THROUGH THE DAY MONDAY. IT DOES APPEAR THAT
TYPICAL SUMMER-TIME HEAT WILL BE UPON US THROUGH MUCH OF THE
PERIOD...SOME 90S WILL BE POSSIBLE ON THURSDAY...WITH RELIEF
OFFERED BY SCATTERED CONVECTION STARTING FRIDAY AND LASTING
THROUGH MONDAY...MAINLY IN THE AFTERNOON AND EVENING.

THE CR GRID BLEND CAME IN REASONABLY WELL WITH MOST ADJUSTMENTS MADE
TO ACCOUNT FOR A DIURNAL CYCLE DOMINATED PATTERN OF CONVECTION FOR
THE END OF THIS WEEK AND INTO THE START OF THE WEEKEND. AS FOR
TEMPERATURES...DID ADJUST THE LOWS TO ACCOUNT FOR TERRAIN EFFECTS
EACH NIGHT THROUGH SUNDAY MORNING.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 210 PM EDT MON JUN 8 2015

EXPECT TWO SEPARATE LINES OF SHOWERS AND THUNDERSTORMS TO MOVE
THROUGH THE AREA THROUGH THIS EVENING AND INTO TONIGHT.
SJS...JKL...AND LOZ WILL EXPERIENCE SOME BELOW IFR CONDITIONS
THROUGH 21Z WITH THE LOW CIGS AND LOW VIS. AFTER THIS...A SECOND
LINE OF STORMS WILL MOVE THROUGH BETWEEN 21Z AND 00Z BRINGING TAF
SITES DOWN TO FIELD MINS FOR A FEW HOURS. WINDS WILL LARGELY BE
SOUTHWEST WITH SOME GUSTS TO 20 KNOTS AT TIMES BUT WINDS WITHIN
THUNDERSTORMS MAY GUST UP TO 30 KNOTS AT TIMES. WINDS WILL THEN
BECOME LIGHT AFTER 06Z TONIGHT WITH SOME CLEARING SKIES AS WELL.
THIS WILL LEAD TO SOME FOG DEVELOPMENT TOWARDS DAWN TOMORROW
MORNING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SHALLENBERGER
LONG TERM...GREIF
AVIATION...SHALLENBERGER
Hazardous weather outlook, Jun 8, 4:07 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
407 PM EDT MON JUN 8 2015

KYZ044-050>052-058>060-068-069-079-080-104-106>117-119-092315-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-
FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-MARTIN-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...INEZ
407 PM EDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING. SOME
THUNDERSTORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING
WINDS AND HEAVY RAIN THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE ALSO POSSIBLE ON TUESDAY MAINLY IN SOUTHEASTERN
KENTUCKY AND AGAIN FROM FRIDAY THROUGH SUNDAY ACROSS ALL OF
EASTERN KENTUCKY...MAINLY DURING EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS
THIS EVENING.

KYZ083>088-118-120-092315-
WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MONTICELLO...STEARNS...WHITLEY CITY...
CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
CUMBERLAND...HARLAN...JENKINS...WHITESBURG...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
407 PM EDT MON JUN 8 2015

...SEVERE THUNDERSTORM WATCH 277 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING. SOME
THUNDERSTORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING
WINDS AND HEAVY RAIN THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE ALSO POSSIBLE ON TUESDAY MAINLY IN SOUTHEASTERN
KENTUCKY AND AGAIN FROM FRIDAY THROUGH SUNDAY ACROSS ALL OF
EASTERN KENTUCKY...MAINLY DURING EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS
THIS EVENING.

SHALLENBERGER

In the hours before

Local storm report, Jun 8, 5:12 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
512 PM EDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     TSTM WND DMG     DENVER                  37.78N 82.86W
06/08/2015                   JOHNSON            KY   PUBLIC

            A TREE WAS BLOWN DOWN.

&&

JCARICO
Special weather statement, Jun 8, 5:16 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
516 PM EDT MON JUN 8 2015

KYZ058-059-108-111-082215-
ESTILL-WOLFE-POWELL-LEE-
516 PM EDT MON JUN 8 2015

...A STRONG THUNDERSTORM WILL AFFECT ESTILL...WOLFE...POWELL...LEE...

AT 515 PM EDT...A STRONG THUNDERSTORM WAS OVER COW CREEK...OR OVER
IRVINE...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
IRVINE...BEATTYVILLE...CAMPTON...RAVENNA...LANE...WILLOW SHOALS...
NORTH IRVINE...VADA...PITTS...ST. HELENS...ZACHARIAH...PATSEY...
FIXER...KOOMER RIDGE CAMPGROUND...SOUTH IRVINE...RICE STATION...
WAGERSVILLE...FITCHBURG...STATION CAMP AND ROGERS.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 37
AND 51.

&&

LAT...LON 3783 8344 3765 8343 3762 8349 3764 8350
      3764 8352 3756 8356 3756 8393 3758 8396
      3757 8403 3756 8409 3759 8410 3765 8413
      3767 8409 3768 8410 3771 8409
TIME...MOT...LOC 2115Z 268DEG 37KT 3769 8393

GREIF
Local storm report, Jun 8, 5:21 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
521 PM EDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     PRESTONSBURG            37.67N 82.77W
06/08/2015                   FLOYD              KY   TRAINED SPOTTER

            6-8 INCH TREE LIMB BROKEN. BRANCH FELL ON POWER LINE.

&&

JCARICO
Special weather statement, Jun 8, 5:28 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
528 PM EDT MON JUN 8 2015

KYZ051-052-060-104-106-082230-
BATH-MENIFEE-ROWAN-MORGAN-ELLIOTT-
528 PM EDT MON JUN 8 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BATH...MENIFEE...
ROWAN...MORGAN...ELLIOTT...

AT 527 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER KOREA...OR
NEAR FRENCHBURG...MOVING EAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOREHEAD...WEST LIBERTY...SANDY HOOK...HENRY...LEWIS...WELLINGTON...
SALT LICK...GORDON FORD...WHITE OAK...STOLL...BRUIN...LENOX...
BLAZE...VALE...LIBERTY ROAD...MURPHYFORK...HOLLIDAY...SELLARS...
DENNISTON AND PANAMA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 61 AND 62.
 INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS 130 AND 149.

&&

LAT...LON 3819 8326 3827 8317 3821 8301 3817 8298
      3817 8292 3809 8292 3800 8302 3789 8296
      3786 8301 3790 8313 3786 8311 3777 8327
      3771 8326 3778 8333 3786 8349 3782 8356
      3815 8362 3835 8337
TIME...MOT...LOC 2127Z 271DEG 46KT 3796 8349

GREIF
Special weather statement, Jun 8, 5:30 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
530 PM EDT MON JUN 8 2015

KYZ058-068-069-080-114-116-082230-
ESTILL-CLAY-ROCKCASTLE-JACKSON-OWSLEY-LAUREL-
530 PM EDT MON JUN 8 2015

...A STRONG THUNDERSTORM WILL AFFECT ESTILL...CLAY...ROCKCASTLE...
JACKSON...OWSLEY...LAUREL...

AT 530 PM EDT...A STRONG THUNDERSTORM WAS OVER SNIDER...OR 9 MILES
NORTH OF MOUNT VERNON...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...MCKEE...BOONEVILLE...BRODHEAD...WANETA...HAZEL
PATCH...DONARO...BUSH...LEROSE...PARROT...JEP HILL...WELCHBURG...
JOHNETTA...CHESTNUTBURG...COLLINGSWORTH...PORTERSBURG...ROYRADER...
TRAVELLERS REST...SAND SPRINGS AND COOKSBURG.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 9 AND 16.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 45 AND
47...AND BETWEEN MILE MARKERS 49 AND 72.

&&

LAT...LON 3748 8445 3747 8438 3754 8435 3751 8426
      3752 8420 3756 8416 3756 8409 3763 8412
      3758 8388 3754 8391 3749 8383 3749 8375
      3752 8373 3751 8369 3754 8365 3751 8362
      3750 8358 3748 8357 3707 8388 3735 8449
TIME...MOT...LOC 2130Z 286DEG 40KT 3750 8430

DJ
Special weather statement, Jun 8, 5:51 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
551 PM EDT MON JUN 8 2015

KYZ104-106-107-109-082230-
JOHNSON-MAGOFFIN-MORGAN-ELLIOTT-
551 PM EDT MON JUN 8 2015

...A STRONG THUNDERSTORM WILL AFFECT JOHNSON...MAGOFFIN...MORGAN...
ELLIOTT...

AT 551 PM EDT...A STRONG THUNDERSTORM WAS OVER LENOX...OR NEAR WEST
LIBERTY...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...WEST LIBERTY...SANDY HOOK...LEWIS...BROWNLOW...GORDON
FORD...STAFFORDSVILLE...WHITE OAK...PERLIE...KERZ...BETHANNA...
QUOD...EVER...LENOX...ELSIE...PLUTARCH...LIBERTY ROAD...HOLLIDAY...
SELLARS AND BARNROCK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 59 AND 61.
 U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 6 AND 16.

&&

LAT...LON 3811 8290 3805 8295 3803 8300 3798 8302
      3796 8299 3800 8296 3800 8293 3796 8282
      3792 8274 3781 8274 3775 8333 3778 8333
      3780 8336 3810 8329 3814 8322
TIME...MOT...LOC 2151Z 261DEG 40KT 3793 8320

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 1:07 PM EDTSpecial Weather StatementJKLClay23 min
Jun 8, 1:21 PM EDTSevere Thunderstorm WarningJKLJohnson24 min
Jun 8, 1:33 PM EDTSpecial Weather StatementJKLBreathitt, Magoffin27 min
Jun 8, 1:55 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Martin and 1 more50 min
Jun 8, 3:18 PM EDTSpecial Weather StatementJKLBell, Knox27 min
Jun 8, 3:25 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Leslie50 min
Jun 8, 4:07 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry23 min
Jun 8, 4:16 PM EDTSpecial Weather StatementJKLFleming44 min
Jun 8, 4:26 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, Letcher, Whitley3 hr
Jun 8, 4:32 PM EDTSpecial Weather StatementJKLBell, Harlan, Letcher13 min
Jun 8, 4:33 PM EDTFlash Flood WarningJKLBell, Knox, Whitley3 hr
Jun 8, 5:04 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Menifee, Montgomery, Powell26 min
Jun 8, 5:16 PM EDTSpecial Weather StatementJKLEstill, Lee, Wolfe59 min
Jun 8, 5:28 PM EDTSpecial Weather StatementJKLElliott, Morgan, Rowan62 min
Jun 8, 5:30 PM EDTSpecial Weather StatementJKLJackson, Owsley, Rockcastle60 min
Jun 8, 5:51 PM EDTSpecial Weather StatementJKLElliott, Johnson, Morgan39 min
Jun 8, 5:56 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Wolfe30 min
Jun 8, 6:28 PM EDTSpecial Weather StatementJKLJohnson, Magoffin, Martin62 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.